Vol. 11, No. 9, 2017

Download this article
Download this article For screen
For printing
Recent Issues

Volume 16
Issue 8, 1777–2003
Issue 7, 1547–1776
Issue 6, 1327–1546
Issue 5, 1025–1326
Issue 4, 777–1024
Issue 3, 521–775
Issue 2, 231–519
Issue 1, 1–230

Volume 15, 10 issues

Volume 14, 10 issues

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
Other MSP Journals
This article is available for purchase or by subscription. See below.
Topological noetherianity for cubic polynomials

Harm Derksen, Rob H. Eggermont and Andrew Snowden

Vol. 11 (2017), No. 9, 2197–2212

Let P3(k) be the space of cubic polynomials in infinitely many variables over the algebraically closed field k (of characteristic 2,3). We show that this space is GL-noetherian, meaning that any GL-stable Zariski closed subset is cut out by finitely many orbits of equations. Our method relies on a careful analysis of an invariant of cubics we introduce called q-rank. This result is motivated by recent work in representation stability, especially the theory of twisted commutative algebras. It is also connected to uniformity problems in commutative algebra in the vein of Stillman’s conjecture.

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

noetherian, cubic, twisted commutative algebra
Mathematical Subject Classification 2010
Primary: 13A50
Secondary: 13E05
Received: 8 February 2017
Revised: 16 June 2017
Accepted: 20 June 2017
Published: 2 December 2017
Harm Derksen
Department of Mathematics
University of Michigan
Ann Arbor, MI
United States
Rob H. Eggermont
Faculteit Wiskunde en Informatica
Eindhoven University of Technology
The Netherlands
Andrew Snowden
Department of Mathematics
University of Michigan
Ann Arbor, MI
United States